MAUDE Adverse Event Report: STRYKER SPINE-US REFLEX-HYBRID 2 LEVEL ACP SIZE 32MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US REFLEX-HYBRID 2 LEVEL ACP SIZE 32MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 48651232
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is currently unknown.
 
Event or Problem Description
A physician reported that the securing mechanism of a reflex hybrid two-level plate failed and two reflex hybrid fixed angle bone screws placed at c7 backed-out; the order of events is not known at this time.The patient has been revised.This report represents the plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Dimensional, functional and material analysis could not be performed as the device was not returned.However, pictures of the devices were shared.The construct spanned from c5 to c7.It was reported that c6 vertebra was sub totally removed, and iliac bone was transplanted.The 2 level plate was supported with 5 screws.No screw was placed in left screw hole at the center.Top and bottom sides of the plate are unknown, however, sales rep indicated the probable side of the plate that was likely implanted at c7.Both locking rings at c7 look intact in the pictures.The right locking ring at the center is damaged and there are wear marks on the plate.These may have occurred during removal of the screws.Wear marks are visible on 3 fixed angle screws.It is unknown which 2 of the 3 fixed angle screw backed out from c7.Wear marks may have been a result of implantation and/ or explantation of the screws.Very slight marks are visible on the 2 variable angle screws.Both variable angle screws and 1 of the 3 fixed angle screws are concomitant as no issue was reported with these screws.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.An exact root cause of the reported event could not be determined.Potential causes from the risk table include: fatigue of construct prior to or beyond the expected life may result in screw back out; drill guide/aiog was not used to correct screw trajectory; user error.Inadequate plate bending/notching, resulting in screw hole plate deformation; user error, locking ring was damaged on screw installation, not noticed or ignored; user error, inadequate screw hole preparation/hard bone, resulting in high screw purchase; locking ring closing over the bone screw head was not verified; user error, final tightening screwdriver was not used to prevent stripping; poor bone quality, patient pathology (i.E smoker, diabetic); too much instantaneous loading/fatigue on construct resulting in screw backing out.

Brand Name
REFLEX-HYBRID 2 LEVEL ACP SIZE 32MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10367068
Report Number0009617544-2020-00128
Device Sequence Number2888371
Product Code KWQ
UDI-Device Identifier04546540534811
UDI-Public04546540534811
Combination Product (Y/N)N
PMA/510(K) Number
K063430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48651232
Device Catalogue Number48651232
Device Lot Number170427
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;